Alert archive / Minnesota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 49, NWS Duluth, MN

May 28, 2011Koochiching County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at May 28, 2011, 12:36 PM CDT for Koochiching County, Minnesota. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 12:36 PM CDT (17:36 UTC)
Expired
May 28, 2011, 1:15 PM CDT
In force
39 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Koochiching County, MN

The radar

The Duluth radar (KDLH), 211 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 5.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WUUS53 KDLH 281736
SVRDLH
MNC071-281815-
/O.NEW.KDLH.SV.W.0049.110528T1736Z-110528T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1236 PM CDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KOOCHICHING COUNTY IN NORTH CENTRAL MINNESOTA...

* UNTIL 115 PM CDT

* AT 1234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16
  MILES SOUTHWEST OF LOMAN TO 6 MILES NORTH OF GRAND FALLS TO 11
  MILES EAST OF GRAND FALLS...AND MOVING NORTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LITTLEFORK AROUND 100 PM CDT.
  LOMAN AROUND 105 PM CDT.
  PELLAND AND RAY AROUND 115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH 
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT 
QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY 
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM 
WINDOWS.

&&

LAT...LON 4864 9384 4861 9381 4852 9379 4852 9368
      4854 9364 4853 9358 4855 9350 4838 9310
      4817 9310 4793 9352 4834 9433 4865 9401
TIME...MOT...LOC 1735Z 238DEG 24KT 4836 9404 4829 9376
          4815 9356
WIND...HAIL <50MPH 1.00IN

$$

TENTINGER
3 follow-up statements
053 
WWUS53 KDLH 281753
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1253 PM CDT SAT MAY 28 2011

MNC071-281815-
/O.CON.KDLH.SV.W.0049.000000T0000Z-110528T1815Z/
KOOCHICHING MN-
1253 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KOOCHICHING
COUNTY UNTIL 115 PM CDT...

AT 1248 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF LOMAN TO 6 MILES SOUTHWEST OF LITTLEFORK TO 15 MILES
SOUTH OF LITTLEFORK...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LOMAN AND LITTLEFORK AROUND 105 PM CDT.
  PELLAND AND RAY AROUND 115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WEAK ROTATION HAS BEEN SEEN IN THE VICINITY OF THIS STORM. TORNADOES 
CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT 
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE 
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4864 9384 4861 9381 4852 9379 4852 9368
      4854 9364 4853 9358 4855 9350 4838 9310
      4817 9310 4801 9338 4838 9429 4865 9401
TIME...MOT...LOC 1753Z 238DEG 24KT 4842 9388 4835 9360
          4821 9340
WIND...HAIL <50MPH 1.00IN

$$

TENTINGER
081 
WWUS53 KDLH 281807
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
107 PM CDT SAT MAY 28 2011

MNC071-281815-
/O.CON.KDLH.SV.W.0049.000000T0000Z-110528T1815Z/
KOOCHICHING MN-
107 PM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR KOOCHICHING
COUNTY UNTIL 115 PM CDT...

AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LOMAN TO
LITTLEFORK TO 13 MILES SOUTHWEST OF RAY...MOVING NORTHEAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PELLAND AND RAY AROUND 115 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WEAK ROTATION HAS BEEN SEEN IN THE VICINITY OF THIS STORM. TORNADOES 
CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT 
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE 
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4864 9384 4861 9381 4852 9379 4852 9368
      4854 9364 4853 9358 4855 9350 4838 9310
      4817 9310 4801 9338 4838 9429 4865 9401
TIME...MOT...LOC 1807Z 238DEG 24KT 4847 9376 4840 9348
          4826 9328
WIND...HAIL <50MPH 1.00IN

$$

TENTINGER
887 
WWUS53 KDLH 281814
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
114 PM CDT SAT MAY 28 2011

MNC071-281824-
/O.EXP.KDLH.SV.W.0049.000000T0000Z-110528T1815Z/
KOOCHICHING MN-
114 PM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR KOOCHICHING COUNTY WILL EXPIRE
AT 115 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DULUTH MN.

LAT...LON 4864 9384 4861 9381 4852 9379 4852 9368
      4854 9364 4853 9358 4855 9350 4838 9310
      4817 9310 4801 9338 4838 9429 4865 9401
TIME...MOT...LOC 1814Z 238DEG 24KT 4849 9369 4842 9342
          4828 9322

$$

TENTINGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:36 PM CDT, 0 minutes earlier.

Area forecast discussion, May 28, 12:36 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
1236 PM CDT SAT MAY 28 2011

.AVIATION...18Z TAFS.
VFR THROUGH THE FORECAST PERIOD. THE EXCEPTION WILL BE IN THE
VCNTY OF THUNDERSTORMS WHERE MVFR CIGS...GUSTY SFC
WINDS...LIGHTNING AND BRIEF HEAVY RAIN IS POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 1043 AM CDT SAT MAY 28 2011/

UPDATE...
NO MAJOR CHANGES TO THE FORECAST. UPDATED FOR EARLY MORNING
WORDING IN THE ZFP...AND INGESTED LATEST OBS AND OUTPUT FROM THE
LATEST SHORT RANGE HI-RES MODELS. AFTERNOON CONVECTION STILL ON
TRACK TODAY OVER NRN MN...AND SPREADING INTO NW WI LATER IN THE
AFTERNOON AND EARLY EVENING. CONVECTIVE PARAMETERS STILL SHOWING
POSITIVE VALUES FOR LOW LEVEL SHEAR WITH FAIRLY LOW 50 DBZ
HGTS...AROUND 17-18K FT...FOR POTENTIALLY SVR HAIL...AND VERY
FAVORABLE MOMENTUM TRANSFER IN THE BNDRY LAYER CAPABLE OF BRINGING
STRONG WINDS ALOFT TO THE SFC VIA T-STORM DOWNDRAFTS. COULD SEE
AN UPGRADE IN THE SPC DAY 1 OUTLOOK LATE THIS MORNING TO A SLGT
RISK FOR PARTS OF THE DLH CWA. SO...THE MAIN RISKS OF SVR WX THIS
AFTERNOON THEN WOULD INCLUDE HAIL UP TO 1 INCH...T-STORM WIND
GUSTS UP TO 50 MPH...AND AN ISOLATED TORNADO NOT OUT OF THE
QUESTION.

PREV DISCUSSION... /ISSUED 647 AM CDT SAT MAY 28 2011/

AVIATION...12Z TAFS

IFR CEILINGS/VSBYS COVERED MUCH OF THE NORTHLAND THIS MORNING WITH
THE BACK EDGE OF THE RAIN ROUGHLY FROM KINL TO KHIB TO KDLH TO
KRCX. VSBYS AND CEILINGS WILL INCREASE THIS MORNING AS THE RAIN
AREA MOVES OFF TO THE NORTHEAST AND THE SUN CAN WORK ON LIFTING
AND MIXING OUT THESE LOWER CEILINGS. COLD TEMPERATURES ALOFT ALONG
WITH SOME WEAK SURFACE CONVERGENCE WILL LEAD TO SCATTERED
SHOWERS/THUNDERSTORMS MAINLY THIS AFTERNOON AND EVENING. SOME OF
THE STORMS WILL PRODUCE MVFR CONDITIONS FOR A TIME...ALONG WITH
THE POTENTIAL FOR SOME SMALL HAIL AND GUSTY WINDS.

MVFR CEILINGS WILL BE POSSIBLE ACROSS FAR NORTHERN MINNESOTA LATER
TONIGHT...AND SOME PATCHY FOG WILL ALSO BE POSSIBLE.

PREV DISCUSSION... /ISSUED 353 AM CDT SAT MAY 28 2011/

A FEW STORMS MAY PRODUCE HAIL/GUSTY WINDS THIS AFTERNOON...

DISCUSSION...VERY STRONG UPPER JET WITH 140KT ISOTACH AT 30H
PLOWING ACROSS CTRL PLAINS EARLY THIS MORNING. MID LVL CLOSED LOW
OVER ND IS SLOWLY EDGING EAST AS PATTERN CHANGE IS UNDERWAY. AN
INITIAL SHORTWAVE TROF IS EJECTING EAST FROM ND INTO MN. UPPER
DIVERGENCE IS SPREADING ACROSS LOW LVL WARM ADVECTION REGIME
GENERATING AN AREA OF PRECIP. REMOVED THUNDER FROM GRIDS THROUGH
EARLY MORNING AS LGT STRIKES ARE NOT EVIDENT AND LATEST SPC SREF
CPTP HAS VERY LOW PROBABILITIES.

TODAY...AREA OF RAIN SHIFTS NE INTO ARROWHEAD/NRN CWA THROUGH
MORNING HRS. LIMITED INSTABILITY SO HAVE JUST RW AT THIS
POINT...EXCEPT NWRN CORNER OF CWA AFTER 15Z. INITIAL SFC
BDRY/WIND SHIFT LINE DAMPENS OUT BY 18Z LEAVING MOST OF CWA IN LOW
LVL SW FLOW. MIXING LYR SHOULD DEEPEN TO 5K FT OVER SRN THIRD OF
CWA BY AFTN. THIS SHOULD ALLOW SOME LOWERING OF DEWPOINTS BY
AFTERNOON AND MAKE IT A BIT MORE DIFFICULT FOR ANY ORGANIZED
CONVECTION. 85H JET INCREASE TO 30/35KT ACROSS CTRL CWA ALONG WITH
INCREASING LL MSTR TRANSPORT. LATEST FCST OF DEEP LYR
SHEAR/INSTABILITY SUGGESTS SOME ISO SVR MAY DEVELOP WITH HAIL/WIND
PRIMARY THREAT. SPC SREF CALIBRATED SVR PRODUCTS SUGGEST
INCREASING CHANCE AFTER 21Z OVER MOST OF MN ZONES SO HAVE INCLUDED
HAIL/GUSTY WINDS IN ZFP. SIGNIFICANT WARM UP NEAR LAKE SUPERIOR
AROUND TWIN PORTS TODAY AS OFFSHORE BDRY LYR WINDS DEVELOP.
FARTHER NORTH...ONSHORE COMPONENT WILL REMAIN WITH COOLER TEMPS.

TONIGHT...EVENING CONVECTION WILL DECREASE BY 6Z AS SFC/MID LVL LOW
WEAKENS AND INSTABILITY LESSENS. RAISED POPS A BIT FROM PREVIOUS
GRIDS AS LATEST NWP SUGGESTS LINGERING QPF. MAY SEE SOME FG/BR BY
MORNING.

TOMORROW...LARGE SCALE CHANGES AS UPPER RIDGE AMPLIFIES OVER RRV
AND BDRY LYR WARMS UNDER INCREASING SUBSIDENCE. STILL SOME
POTENTIAL ISSUES WITH POPS OVER SE CORNER OF CWA AS LL THETAE AXIS
WILL LINGER AND MAY BE ENOUGH TO INITIATE RW/TRW BY AFTN.
OTHERWISE MARINE LAYER WILL BE HELD OFFSHORE FOR THE MOST PART
EXCEPT COASTAL COOK COUNTY. MAX TEMPS SHOULD BE NEAR/ABOVE NORMAL
VALUES.

EXTENDED...SUNDAY NIGHT THROUGH FRIDAY.

DEEP TROUGH/LOW ALOFT OVER THE INTERMOUNTAIN WEST WILL BE MOVING
SLOWLY EAST-NORTHEAST SUNDAY NIGHT INTO MONDAY NIGHT...REACHING THE
NORTHERN PLAINS/SOUTHERN SASKATCHEWAN AREA BY 12Z TUESDAY. A STRONG
SURFACE LOW WILL LIFT NORTH THROUGH THE CENTRAL PLAINS INTO SOUTHERN
MANITOBA BY 12Z TUESDAY. A STRONG WARM FRONTAL BOUNDARY WILL MOVE
TOWARD SOUTHERN MINNESOTA/WISCONSIN SUNDAY NIGHT AND IS FORECAST
INTO OUR SOUTHERN CWA ON MONDAY...AND IS FORECAST TO PUSH NORTH OF
OUR CWA MONDAY NIGHT. THE WARM FRONTAL LOCATION FORECAST IS ALWAYS
DIFFICULT ACROSS OUR CWA AS WE SHOULD SEE A STRONG MARINE AIR MASS
PUSH INLAND SUNDAY NIGHT/MONDAY AS THE DEEP SURFACE LOW
APPROACHES...AND THAT USUALLY DELAYS THE NORTHWARD PROGRESS OF THE
FRONT. WE DID KEEP THUNDERSTORMS IN THE FORECAST FOR SUNDAY NIGHT
OVER THE SOUTHERN HALF TO TWO THIRDS OF THE CWA...AND SPREAD THEM
NORTH MONDAY. MOISTURE TRANSPORT WILL BE INCREASING SUNDAY
NIGHT...ESPECIALLY ACROSS OUR SOUTH-WEST MINNESOTA COUNTIES. STRONG
MOISTURE TRANSPORT EXPECTED MONDAY...MAINLY OVER OUR MINNESOTA
ZONES...AND WE HAVE THE HIGHEST POPS THERE. THERE IS A CONCERN ABOUT
THE CWA BECOMING CAPPED ON MONDAY WITH 700MB TEMPS FORECAST TO
INCREASE TO 10-12C...BUT WE THINK CONVECTION WILL BE ONGOING JUST
AHEAD OF THIS CAP AND WE DON'T HAVE THE CONFIDENCE TO DIMINISH POPS.
WE KEPT SOME LIKELY POPS OVER PORTIONS OF OUR MN ZONES MONDAY DUE TO
STRONG MOISTURE TRANSPORT. SOME OF THE STORMS COULD BE STRONG TO
SEVERE LATE SUNDAY NIGHT INTO MONDAY.

MONDAY NIGHT...THE CAP WILL WEAKEN FROM WEST TO EAST AND STRONG TO
SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY OVER OUR WESTERN CWA AS
THE COLD FRONT PASSES THROUGH.

DRIER WESTERLY FLOW SETS UP FOR WEDNESDAY...AND COULD LAST INTO
THURSDAY. WE DID NOT DROP POPS FOR THURSDAY YET...AS WE WILL WAIT
FOR A BIT MORE CONSISTENCY. ANOTHER PUSH OF WARM AIR WILL RETURN FOR
FRIDAY WITH THE UPPER RIDGE OVERHEAD. WE COULD SEE SOME STORMS
DEVELOP THEN.

QUITE A TEMPERATURE GRADIENT WILL EXIST ON MONDAY AS THE WARM FRONT
NEARS...COULD GET AROUND 80 IN OUR FAR SOUTH...WITH MUCH COOLER
TEMPERATURES AROUND LAKE SUPERIOR WITH A BRISK EASTERLY FLOW.

&&

.POINT TEMPS/POPS...
DLH  46  68  49  71 /  40  10  30  60
INL  44  70  47  72 /  40  10  10  70
BRD  49  71  53  82 /  20  10  50  60
HYR  51  71  54  83 /  30  20  50  40
ASX  47  71  47  73 /  40  10  30  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
LS...NONE.

&&

SHORT TERM...TENTINGER
AVIATION...GSF
Hazardous weather outlook, May 28, 4:22 AM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
422 AM CDT SAT MAY 28 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
422 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE
THIS EVENING. A FEW OF THESE STORMS MAY BECOME STRONG OR SEVERE
WITH HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED STORMS MAY DEVELOP OVER PRICE COUNTY LATE SUNDAY OR
SUNDAY EVENING. STORMS SHOULD INCREASE SOUTH OF A CASS LAKE TO
TWIN PORTS TO IRON RIVER LINE SUNDAY NIGHT. SOME STORMS MAY
PRODUCE HAIL AND GUSTY WINDS.

THUNDERSTORMS...WITH POSSIBLE HAIL...GUSTY WINDS...AND HEAVY RAIN
WILL MOVE ACROSS THE NORTHLAND MONDAY MORNING. STORMS WILL BE
POSSIBLE DURING THE AFTERNOON...MAINLY ACROSS THE ARROWHEAD OF
MINNESOTA. AREAS OF FOG MAY BECOME DENSE NEAR LAKE SUPERIOR.

ADDITIONAL THUNDERSTORMS WILL REDEVELOP MONDAY NIGHT AND EARLY
TUESDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LSZ121-140>148-291030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
422 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND
CONTINUE THIS EVENING. A FEW OF THESE STORMS MAY BECOME
STRONG OR SEVERE WITH HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS...WITH POSSIBLE HAIL...GUSTY WINDS...AND HEAVY RAIN
WILL MOVE ACROSS LAKE SUPERIOR MONDAY MORNING. STORMS WILL BE
POSSIBLE DURING THE AFTERNOON...MAINLY ACROSS THE NORTH SHORE OF
LAKE SUPERIOR. AREAS OF FOG MAY BECOME DENSE OVER LAKE SUPERIOR.

ADDITIONAL THUNDERSTORMS WILL REDEVELOP MONDAY NIGHT AND EARLY
TUESDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND HEAVY RAIN.

CANNON

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, May 28, 11:30 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1130 AM CDT SAT MAY 28 2011

MNZ010-281700-
KOOCHICHING-
1130 AM CDT SAT MAY 28 2011

...RAPIDLY DEVELOPING STRONG THUNDERSTORM IN SOUTHWEST KOOCHICHING
COUNTY...

AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 4 MILES NORTHWEST OF MIZPAH...MOVING
NORTHEAST AT 30 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 30 MPH...BRIEF MODERATE DOWNPOURS...

* THE THUNDERSTORM WILL BE NEAR...
  GEMMELL BY 1135 AM...
  MARGIE BY NOON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4833 9397 4802 9356 4785 9432 4799 9443

BJT

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 11:30 AM CDTSpecial Weather StatementDLHKoochiching30 min
May 28, 11:57 AM CDTSevere Thunderstorm WarningDLHKoochiching48 min
May 28, 12:53 PM CDTSpecial Weather StatementDLHItasca32 min
May 28, 1:21 PM CDTSpecial Weather StatementDLHKoochiching24 min
May 28, 1:24 PM CDTSpecial Weather StatementDLHKoochiching36 min
May 28, 1:33 PM CDTSevere Thunderstorm WarningDLHKoochiching33 min
May 28, 1:46 PM CDTSpecial Weather StatementDLHKoochiching29 min
May 28, 1:58 PM CDTSpecial Weather StatementDLHSaint Louis32 min
May 28, 2:04 PM CDTSpecial Weather StatementDLHSaint Louis36 min
May 28, 2:19 PM CDTSpecial Weather StatementDLHKoochiching26 min
May 28, 2:25 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis50 min
May 28, 2:46 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis44 min
May 28, 2:55 PM CDTSpecial Weather StatementDLH20 min
May 28, 3:00 PM CDTTornado WarningDLHLake45 min
May 28, 3:05 PM CDTSpecial Marine WarningDLH55 min
May 28, 3:23 PM CDTSpecial Weather StatementDLHSaint Louis37 min
May 28, 3:33 PM CDTSevere Thunderstorm WarningDLHCook, Lake19 min
May 28, 3:37 PM CDTSpecial Weather StatementDLHSaint Louis23 min
May 28, 4:01 PM CDTSpecial Marine WarningDLH59 min
May 28, 4:13 PM CDTSpecial Weather StatementDLHLake47 min
May 28, 4:35 PM CDTSevere Thunderstorm WarningDLHCook, Lake25 min
May 28, 4:41 PM CDTSpecial Marine WarningDLH46 min
May 28, 5:08 PM CDTSevere Thunderstorm WarningDLHAitkin, Pine37 min
May 28, 5:36 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine39 min
May 28, 5:39 PM CDTSevere Thunderstorm WarningDLHLake, Saint Louis51 min
May 28, 5:59 PM CDTSpecial Marine WarningDLH61 min
May 28, 6:03 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis42 min
May 28, 6:40 PM CDTSpecial Weather StatementDLHCarlton35 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.